Alert archive / Michigan / Special Marine Warnings in 2013

Special Marine Warning 21, NWS Gaylord, MI

July 19, 2013

NWS Gaylord, MI issued this special marine warning at Jul 19, 2013, 12:42 PM EDT. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2013, 12:42 PM EDT (16:42 UTC)
Expired
Jul 19, 2013, 2:15 PM EDT
In force
93 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

The radar

The NCL Michigan radar (KAPX), 146 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 4.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2013-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2013-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WHUS53 KAPX 191642
SMWAPX
LHZ362-363-191815-
/O.NEW.KAPX.MA.W.0021.130719T1642Z-130719T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1242 PM EDT FRI JUL 19 2013

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE HURON FROM PRESQUE ISLE LT. TO STURGEON POINT MI 5NM OFF SHORE
  TO US/CANADIAN BORDER...
  LAKE HURON FROM STURGEON POINT TO ALABASTER MI 5NM OFF SHORE TO
  US/CANADIAN BORDER...

* UNTIL 215 PM EDT

* AT 1240 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM...CAPABLE
  OF PRODUCING STRONG WINDS TO NEARLY 50 KNOTS AND SMALL HAIL 11 NM
  EAST OF STURGEON POINT...MOVING EAST AT 35 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAKE HURON FROM STURGEON POINT TO ALABASTER MI 5NM OFF SHORE TO
  US/CANADIAN BORDER AROUND 100 PM EDT.
  LAKE HURON FROM PRESQUE ISLE LT. TO STURGEON POINT MI 5NM OFF SHORE
  TO US/CANADIAN BORDER AROUND 100 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT STRONG WINDS TO NEARLY 50 KNOTS...SMALL HAIL...
HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.

&&

LAT...LON 4450 8323 4460 8323 4466 8319 4491 8323
      4506 8246 4454 8233 4449 8234
TIME...MOT...LOC 1642Z 273DEG 37KT 4472 8300
WIND...HAIL 50KNOTS <.75IN

$$

ARNOTT
3 follow-up statements
502 
FZUS73 KAPX 191659
MWSAPX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1259 PM EDT FRI JUL 19 2013

LHZ362-363-191815-
/O.CON.KAPX.MA.W.0021.000000T0000Z-130719T1815Z/

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 215 PM EDT...

FOR THE FOLLOWING AREAS...
LAKE HURON FROM PRESQUE ISLE LT. TO STURGEON POINT MI 5NM OFF SHORE
TO US/CANADIAN BORDER...
LAKE HURON FROM STURGEON POINT TO ALABASTER MI 5NM OFF SHORE TO
US/CANADIAN BORDER...

AT 1257 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A
THUNDERSTORM...CAPABLE OF PRODUCING STRONG WINDS TO 40 KNOTS AND
SMALL HAIL 21 NM EAST OF STURGEON POINT...MOVING EAST AT 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT STRONG WINDS TO 40 KNOTS...SMALL HAIL...HIGH
WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK 
SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.

&&

LAT...LON 4449 8234 4451 8300 4457 8323 4466 8319
      4477 8321 4482 8320 4506 8246 4454 8233
TIME...MOT...LOC 1658Z 273DEG 37KT 4470 8277
WIND...HAIL 40KNOTS <.75IN

$$
ARNOTT
706 
FZUS73 KAPX 191735
MWSAPX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
135 PM EDT FRI JUL 19 2013

LHZ362-191745-
/O.CAN.KAPX.MA.W.0021.000000T0000Z-130719T1815Z/

...SPECIAL MARINE WARNING CANCELLED...

THE AFFECTED AREA WAS...
LAKE HURON FROM PRESQUE ISLE LT. TO STURGEON POINT MI 5NM OFF SHORE
TO US/CANADIAN BORDER...

STORMS HAVE MOVED OUT OF THE AREA AND NO LONGER POSE A SIGNIFICANT 
RISK TO BOATERS. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE 
POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING.  

LAT...LON 4450 8276 4452 8281 4471 8272 4472 8237
      4454 8233 4449 8234
TIME...MOT...LOC 1735Z 273DEG 37KT 4467 8224

$$

LHZ363-191815-
/O.CON.KAPX.MA.W.0021.000000T0000Z-130719T1815Z/

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 215 PM EDT...

FOR THE FOLLOWING AREA...
LAKE HURON FROM STURGEON POINT TO ALABASTER MI 5NM OFF SHORE TO
US/CANADIAN BORDER...

AT 129 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM...
CAPABLE OF PRODUCING STRONG WINDS TO 40 KNOTS 25 NM NORTH OF CENTRAL
LAKE HURON BUOY...MOVING EAST AT 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT STRONG WINDS TO 40 KNOTS...HIGH WAVES...DANGEROUS
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THIS STORM PASSES.

&&

LAT...LON 4450 8276 4452 8281 4471 8272 4472 8237
      4454 8233 4449 8234
TIME...MOT...LOC 1735Z 273DEG 37KT 4467 8224
WIND...HAIL 40KNOTS 0.00IN

$$


ARNOTT
643 
FZUS73 KAPX 191745
MWSAPX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
145 PM EDT FRI JUL 19 2013

LHZ363-191755-
/O.CAN.KAPX.MA.W.0021.000000T0000Z-130719T1815Z/

...SPECIAL MARINE WARNING CANCELLED...

THE AFFECTED AREA WAS...
LAKE HURON FROM STURGEON POINT TO ALABASTER MI 5NM OFF SHORE TO
US/CANADIAN BORDER...

STORMS ARE WEAKENING AND EXITING THE REGION TO THE EAST.  BE 
PREPARED FOR ADDITIONAL STRONG TO SEVERE THUNDERSTORMS...WHICH ARE 
POSSIBLE BY MID TO LATE AFTERNOON ACROSS THE REGION.  

LAT...LON 4450 8276 4452 8281 4471 8272 4472 8237
      4454 8233 4449 8234
TIME...MOT...LOC 1745Z 273DEG 37KT 4466 8210

$$
ARNOTT

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Jul 19, 11:24 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 19, 11:24 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1124 AM EDT FRI JUL 19 2013

.SYNOPSIS...
ISSUED AT 402 AM EDT FRI JUL 19 2013

ONE MORE HOT AND HUMID DAY IS ON TAP AS WE WRAP UP THE WORK WEEK
TODAY...WITH A FEW MORE CHANCES FOR SHOWERS AND THUNDERSTORMS ALSO
EXPECTED AS A COLD FRONT APPROACHES. A FEW OF THESE STORMS COULD BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. THAT FRONT WILL PUSH
THROUGH THE REGION BY LATE EVENING...ENDING THE THREAT FOR STORMS...
WHILE ALSO DELIVERING MUCH COOLER AND LESS HUMID CONDITIONS JUST IN
TIME FOR THE WEEKEND.

&&

.UPDATE...
ISSUED AT 1124 AM EDT FRI JUL 19 2013

13Z SURFACE/COMPOSITE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM
JAMES BAY SOUTHWEST ACROSS CENTRAL LAKE SUPERIOR/FAR WESTERN UPPER
MICHIGAN/NORTHWEST WISCONSIN/SOUTHEAST MINNESOTA.  EARLIER
CONVECTION HAS LAID OUT AN OUTFLOW BOUNDARY THAT STRETCHES FROM
MANITOULIN ISLAND BACK ACROSS NORTHERN LOWER MICHIGAN AND INTO
CENTRAL IOWA.  NEW CONVECTION HAS BEEN DEVELOPING ALONG THIS
BOUNDARY ACROSS NORTHERN LOWER AIDED BY UPPER DIVERGENCE WITH 120KT
UPPER JET CORE ALONG THE ONTARIO/QUEBEC BORDER.  WATER VAPOR IMAGERY
SHOWS ONE MAIN PIECE OF ENERGY NORTH OF LAKE SUPERIOR...WITH A
TRAILING POTENTIAL VORTICITY AXIS THAT SHOWS UP IN THE IMAGERY AS A
MOISTURE BAND PRESSING INTO NORTHERN MINNESOTA.  THIS FEATURE
EXTRAPOLATES INTO EASTERN UPPER AROUND 18Z-19Z.  AHEAD OF THAT IS A
BAND OF DRIER MID LEVEL AIR OVER NORTHERN WISCONSIN AND MUCH OF
UPPER MICHIGAN WITH A COINCIDENT 700MB THETA-E MINIMUM.  AHEAD OF
THE MID LEVEL DRYING AXIS OF 1.50-1.85 INCH PRECIPITABLE WATER
VALUES ACROSS SOUTHEAST WISCONSIN/LOWER MICHIGAN.  MIXED LAYER
PARCEL FROM 12Z APX SOUNDING RIGHT OFF THE BAT YIELDS 1000J/KG
MLCAPE AND AROUND 60J/KG MLCINH...LIFTING A PARCEL FROM 885MB
SHRINKS MLCINH TO UNDER 30J/KG.

LEAD ROUND OF CLOUDS/CONVECTION WILL IMPACT EVOLUTION OF ADDITIONAL
THUNDER THREAT THIS AFTERNOON...WHICH WILL HAVE TO COME FROM
UPSTREAM DEVELOPMENT AHEAD OF THE COLD FRONT.  THIS IS ALREADY
OCCURING OVER WESTERN UPPER WHERE SKIES HAVE CLEARED BEHIND MORNING
CONVECTION.  CURRENT THINKING (AND WILL VAINLY ATTEMPT TO ACCOUNT
FOR THIS IN FORECAST GRIDS) IS THAT INITIAL ACTIVITY WILL CLEAR
NORTHEAST LOWER IN THE 18Z-19Z TIME FRAME WITH SOME SUN/HEATING
BREAKING OUT BEHIND IT...AND ASSUMING WE'LL GENERATE ABOUT
1000-2000J/KG MLCAPE DURING THE AFTERNOON.  WILL THEN WATCH UPSTREAM
ACTIVITY AS IT PUSHES EAST INTO THIS INCREASINGLY UNSTABLE AIR
MASS...EXPECTING THAT THIS WILL BE OUR BEST SEVERE THREAT WITH
AFOREMENTIONED MID LEVEL DRYING AND UNIDIRECTIONAL WIND PROFILES
SUPPORTING DAMAGING WIND GUSTS.  INCREASING DEEP LAYER SHEAR MAY
ALSO SUPPORT EMBEDDED UPDRAFT ROTATION.  CLOUDS/SHOWERS MESSING
BADLY WITH ONGOING HEAT ADVISORY...BUT PUTTING ENOUGH FIRES OUT
ALREADY THIS MORNING SO WILL NOT MESS WITH THIS RIGHT NOW AS IT
SHOULD WARM UP AGAIN ONCE INITIAL CLOUD COVER MOVES EAST.

UPDATE ISSUED AT 958 AM EDT FRI JUL 19 2013

EARLY ADJUSTMENTS TO ACCOUNT FOR CURRENT DEVELOPMENT ACROSS
NORTHERN LOWER WITHIN AREA OF MAXIMIZED UPPER DIVERGENCE AND
ASSOCIATED WITH OUTFLOW FROM EARLIER BAND OF CONVECTION...
REMNANTS OF WHICH ARE ENTERING NORTHWEST LOWER. WILL CONTINUE TO
LOOK AT TRENDS FOR THE AFTERNOON.

UPDATE ISSUED AT 715 AM EDT FRI JUL 19 2013

BROKEN BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO
RACE FAST AT 60 MPH ACROSS EASTERN UPPER MICHIGAN WITH SOME GUSTY
OUTFLOW TO 45 MPH. HAVE AN SPS ISSUED TO ADDRESS THESE STORMS.
THERE IS ANOTHER BATCH OF STORMS WORKING INTO SCHOOLCRAFT COUNTY
AND THESE ARE POSSIBLE PRODUCING STRONGER WINDS...WITH POTENTIAL
WARNINGS NEEDED FOR CHIP/MACK. LATEST HI RES GUIDANCE FOR THE PAST
FEW HOURS HAS BEEN STERN IN THE SUGGESTION THAT THESE STORMS WILL
WEAKEN/DIE OFF...WHILE RENEWED DEVELOPMENT OCCURS ON/ALONG THE
COLD FRONT THIS AFTERNOON WITH INTENSIFICATION OF STORMS. NOT SO
SURE ABOUT THAT...AS STORMS ARE NOT FOLLOWING SUIT.

SO...THE WHOLE BAND WILL WORK ACROSS NRN MICHIGAN THROUGH THE
MORNING...WITH POSSIBLY A LULL IN THE ACTIVITY DURING THE LATER
MORNING HOURS...BEFORE THE COLD FRONT ARRIVES THIS AFTERNOON IN
NRN LOWER WITH STRONGER STORMS AND GOOD POTENTIAL FOR SEVERE
WEATHER.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 402 AM EDT FRI JUL 19 2013

TODAY...SFC COLD FRONT WILL MOVE THROUGH EASTERN UPPER THIS
MORNING WITH A BROKEN BAND OF SHOWERS AND STORMS EXPECTED TO ROLL
INTO NW LOWER/EASTERN UPPER. THIS FRONT SLOWS/HOLDS UP FOR A TIME
THIS AFTERNOON...AND DRAPES ITSELF FROM THE GTV BAY REGION TO
ROGERS CITY AS A WEAK SFC LOW IS EXPECTED TO DEVELOP TO OUR WEST
OVER LAKE MICHIGAN. THIS KEEPS THE BAND OF BETTER THETA-E ACROSS
THE SE HALF OF THE CWA...AND WITH DAYTIME HEATING SENDING
TEMPERATURES INTO THE 80S TO THE MIDDLE 90S NEARER THE SAG
BAY...MLCAPES SOAR TO 2000-2700 J/KG WITH MINIMAL CAP FROM
FALLING HEIGHTS ALOFT. ALTHOUGH THERE COULD BE A FEW SEVERE STORMS
THIS MORNING...THE SNEAKY SEVERE WEATHER THREAT WILL BE WITH THESE
AFTERNOON STORMS. MID LEVEL WINDS OF 50-55KTS AND 0-6KM BULK SHEAR
OF 45-50KTS CERTAINLY POINTING TO GOOD STORM ORGANIZATION WITH A
DAMAGING WIND AND LARGE HAIL THREAT. THESE STORMS WILL GRADUALLY
PROGRESS EASTWARD THROUGH THE AFTERNOON...HANGING ON INTO THE
EVENING...BEFORE THE FRONT IS EAST OF US. EXPECT GUSTY SW WINDS
AHEAD OF THE FRONT...WITH A WIND SHIFT OUT OF THE NW AS THE FRONT
PASSES...AND A GRADUAL TRANSITION TO DRIER AIR...BUT SFC DEW
POINTS ONLY GRADUALLY DECREASING THROUGH THE NIGHT. IT WILL REALLY
BE THROUGH THE DAY SATURDAY BEFORE THE AIR MASS BECOMES MORE
"REFRESHING". THE OVERNIGHT HOURS ARE LOOKING TO BE RAIN AND STORM
FREE.

TEMPERATURES STARTING VERY WARM THIS MORNING...AND ALTHOUGH THERE
WILL BE CLOUDS AND A BAND OF SHOWERS STORMS ARRIVING THIS
MORNING...EVEN JUST A LITTLE SUNSHINE WILL SSNED TEMPERATURES INTO
THE LOWER 90S FURTHER NW FROM THE CURRENT HEAT ADVISORY COUNTIES
NEAR THE SAGINAW BAY. WILL BE EXPANDING THE HEAT ADVISORY BACK
NORTHWEST...LEAVING JUST A HANDFUL OF COUNTIES OUT OF IT ACROSS
FAR NW LOWER.

HIGHS WILL ONLY BE AROUND 80F IN EASTERN UPPER WITH CLOUDS
INITIALLY...AND EARLY EXIT OF THE COLD FRONT...TO AS WARM AS THE
LOWER TO MIDDLE 90S ACROSS MOST OF NORTHERN LOWER...WITH HEAT
INDICES TO 95F-105F. LOWS TONIGHT WILL FALL TO THE MIDDLE 50S
EASTERN UPPER TO THE LOWER HALF OF THE 60S NEAR THE SAG BAY.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 330 AM EDT FRI JUL 19 2013

BIG OL' CHANGE IN THE WEATHER ON THE WAY...AND LIKELY A WELCOME ONE
FOR MOST...THOUGH THOSE WHO HAVE ENJOYED THE RECENT HEAT/HUMIDITY
WILL BE DISAPPOINTED. RATHER STAGNANT UPPER PATTERN OF LATE IS
ALREADY IN THE PROCESS OF BREAKING DOWN...AS A RATHER SUBSTANTIAL
AXIS OF MID LEVEL HEIGHT FALLS/TROUGHING IS DROPPING THROUGH CENTRAL
CANADA...BEGINNING THE PROCESS OF SQUASHING HIGH HEIGHTS ACROSS THE
GREAT LAKES REGION SEEN FOR ROUGHLY THE PAST WEEK OR SO. THAT
PROCESS IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND EARLY PART
OF NEXT WEEK...AS A PIECE OF THE POLAR VORTEX (IF YOU CAN CALL IT
THAT THIS TIME OF YEAR) BREAKS OFF AND SETTLES JUST EAST OF HUDSON
BAY. THIS SETUP WILL SHUNT SOME RATHER IMPRESSIVE UPPER TROUGHING
INTO OUR NECK OF THE WOODS FOR THE WEEKEND...GIVING A RETURN TO
BELOW NORMAL TEMPS AND PROBABLY SOME VERY CHILLY LOWS SUNDAY MORNING
(HARD TO COMPLAIN ABOUT THAT AFTER OUR RECENT MILD NIGHTS). A MORE
SEASONABLE AIRMASS LOOKS LIKE IT WILL RETURN TOWARD THE MIDDLE/LATE
PORTIONS OF NEXT WEEK...WITH PERHAPS A COUPLE MORE CHANCES FOR
SHOWERS AND STORMS.

REALLY NO BIG FORECAST ISSUES FORESEEN SATURDAY THROUGH MONDAY AS
SHARP UPPER TROUGHING DOMINATES AND LOWER LEVEL RIDGING SLIDES FROM
SOUTHERN SASKATCHEWAN TO THE EASTERN LAKES. INCOMING AIRMASS IS
PLENTY COOL AND DRY...WITH H8 TEMPS TAKING A DIVE TOWARD 6-9C...
WHILE PWATS DIVE TO ABOUT A THIRD OF AN INCH...SUGGESTING NO
REAL THREAT FOR ANY PRECIP DESPITE THE POTENTIAL FOR A WEAK WAVE OR
TWO TO PROPAGATE THROUGH THE MEAN UPPER TROUGH. IN FACT...NOT EVEN
SURE WE CAN MUSTER A WHOLE LOT OF CU DEVELOPMENT UNDER THE COOL POOL
GIVEN SUCH A DRY INCOMING AIRMASS...WITH DEW POINTS LIKELY MIXING
OUT INTO THE 40S SATURDAY AND PERHAPS SUNDAY AFTERNOONS. GIVEN LIGHT
GRADIENT IN PLACE SATURDAY NIGHT...STILL LOOKING LIKE AN IDEAL SETUP
FOR SOME CHILLY READINGS WITH THE HIGH OVERHEAD...AND WILL CONTINUE
TO UNDERCUT EVEN SOME OF THE COOLER GUIDANCE...SUGGESTING A FEW
SPOTS MAY MAKE A RUN DOWN TOWARD THE LOWER 40S! OTHERWISE...HIGHS IN
THE UPPER 60S OR LOW 70S SHOULD DO IT SAT/SUN AFTERNOONS...WARMING
BACK THROUGH THE 70S ON MONDAY AS WEAKISH RETURN FLOW GETS UNDERWAY.

MIDWEEK ONWARD SHOULD FEATURE A RETURN TO MORE SEASONABLE CONDITIONS
AS THE UPPER TROUGH SLOWLY RELAXES WHILE SOUTHERLY RETURN FLOW
STRENGTHENS WITH TIME. MEDIUM RANGE GUIDANCE CONTINUES TO HINT AT A
COUPLE OF WEAKER WAVES PERHAPS TRAVERSING THE OVERALL FLATTENING
FLOW...WITH THE STRONGEST HINT SEEN LATER MONDAY NIGHT INTO TUESDAY
AS A WEAK COLD FRONT SLIPS TOWARD THE AREA. ALREADY HAVE SOME
CONCERNS THAT THE BEST LOW LEVEL INFLOW FOR ANY STORM DEVELOPMENT
MAY RESIDE OVER THE LOWER LAKES CLOSEST TO THE BEST RESERVOIR OF
MOISTURE...THOUGH THAT'S STILL A WAYS OFF. COULD PERHAPS SEE ANOTHER
RENEWED CHANCE TOWARD THE TAIL END OF THE FORECAST WITH SOME HINTS
OF ANOTHER UPPER TROUGH OR FRONTAL FEATURE NEARBY...BUT CONFIDENCE
AT THIS JUNCTURE IN PLACEMENT/TIMING OF ANY FEATURES IS VERY LOW.
SUFFICE IT TO SAY THERE DON'T APPEAR TO BE ANY BIG RAIN CHANCES ON
THE HORIZON...THOUGH TEMPS WILL SURGE BACK TO MORE SEASONABLE LEVELS
INTO THE 70S AND LOW 80S THROUGH LATE WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 715 AM EDT FRI JUL 19 2013

BROKEN BAND OF SHOWERS AND EMBEDDED STORMS WILL ROLL ACROSS THE
TAF SITES 13-16Z WITH A BRIEF PERIOD OF MVFR CIGS/VSBYS POSSIBLE.
A LULL IN THE ACTION IS ANTICIPATED...BEFORE A COLD FRONT ARRIVES
THIS AFTERNOON FOR RENEWED SHOWER AND STORMS DEVELOPMENT WITH MORE
INTENSE STORMS EXPECTED...AND BRIEF IFR/MVFR CONDITIONS. DAMAGING
WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER
STORMS...WITH LOCALLY HEAVY RAINFALL.

WINDS COULD GUST IN EXCESS OF 70 MPH WITH HAIL TO 1 INCH IN
DIAMETER OR LARGER. THE FRONT CLEARS NW LOWER BY EARLY EVENING
WITH APN HAVING TO WAIT UNTIL THE LATER EVENING HOURS. THIS WILL
BRING AN END TO THE PRECIPITATION AND GUSTY SW WINDS TO 25 KNOTS
OR SO WILL SHIFT TO OUT OF THE NW GUSTING TO MAYBE 10 KNOTS.

&&

.MARINE...
ISSUED AT 330 AM EDT FRI JUL 19 2013

SMALL CRAFT ADVISORIES OUT TO INCLUDE ALL OF THE NW LOWER LAKE
MICHIGAN NEARSHORES....INCLUDING GRAND TRAVERSE BAY...AS WELL AS
PORTIONS OF LAKE HURON NEARSHORES. GRADIENT WINDS OF 35KTS...EVEN
WITH THE STABILITY...WILL LIKELY RESULT IN LOW END ADVISORY GUSTS
PRIOR TO A COLD FRONTAL PASSAGE FRIDAY.

IN ADDITION...GUSTY OUTFLOW FROM BAND OF SHOWERS AND THUNDERSTORMS
WORKING INTO THE LAKES TODAY/THIS EVENING WILL RESULT IN
TEMPORARY ADVISORY LEVEL GUSTS.

BEHIND THE FRONT FOR FRIDAY NIGHT AND SATURDAY MORNING...NW WINDS
WILL STRENGTHEN AS A RESULT OF A SECONDARY COLD FRONTAL PASSAGE.
MARGINAL SCA/S MAY AGAIN BE NECESSARY FOR THIS ON SATURDAY GIVEN
STRENGTHENING NORTHWEST FLOW. HIGH PRESSURE THEN BUILDS IN FOR THE
REMAINDER OF THE WEEKEND.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ018-021>036-041-
     042.
LH...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LHZ349.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ323-342-
     344>346.
LS...NONE.

&&

UPDATE...JB
SYNOPSIS...DL
SHORT TERM...SD
LONG TERM...DL
AVIATION...SD
MARINE...ARNOTT
Hazardous weather outlook, Jul 19, 12:31 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1231 PM EDT FRI JUL 19 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
201115-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1231 PM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ONE ROUND OF THUNDERSTORMS WILL EXIT NORTHEAST LOWER DURING THE
EARLY AFTERNOON HOURS...WITH ADDITIONAL THUNDERSTORMS POSSIBLE
ESPECIALLY ACROSS NORTHERN LOWER MICHIGAN AFTER 3 PM.  SEVERE STORMS
WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS...WITH DAMAGING WIND
GUSTS IN EXCESS OF 70 MPH THE PRIMARY THREAT ALONG WITH HEAVY
DOWNPOURS.  THUNDERSTORMS SHOULD MOVE OUT OF NORTHERN LOWER MICHIGAN
THIS EVENING.

ONE MORE AFTERNOON OF HOT AND HUMID WEATHER IS EXPECTED THIS
AFTERNOON...WITH THE MOST UNCOMFORTABLE CONDITIONS EXPECTED OVER
PARTS OF NORTHEAST LOWER MICHIGAN.  SEE ONGOING HEAT ADVISORY FOR
ADDITIONAL DETAILS.

THERE IS A HIGH SWIM RISK THIS AFTERNOON ON LAKE MICHIGAN BEACHES OF
NORTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE FOR THUNDERSTORMS RETURN MONDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND THIS EVENING.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

JPB

In the hours before

Local storm report, Jul 19, 9:19 AM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
919 AM EDT FRI JUL 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       3 E CEDARVILLE          45.99N 84.30W
07/19/2013  M1.58 INCH       MACKINAC           MI   COCORAHS

            COCORAHS STATION 3 E CEDARVILLE /1237V/
            HEAVY RAIN DURATION 24 HOURS

&&

IRIS SYSTEM
Local storm report, Jul 19, 9:20 AM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
920 AM EDT FRI JUL 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 N ENGADINE            46.13N 85.57W
07/19/2013  M1.24 INCH       MACKINAC           MI   COOP OBSERVER

            COOP OBSERVER STATION ENGADINE MDOT /ENGM4/
            HEAVY RAIN DURATION 24 HOURS

&&

IRIS SYSTEM
Local storm report, Jul 19, 9:21 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
921 AM EDT FRI JUL 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       9 ESE GOETZVILLE        46.02N 83.92W
07/19/2013  M1.13 INCH       LSZ322             LS   COOP OBSERVER

            COOP OBSERVER STATION DETOUR VILLAGE /DTVM4/
            HEAVY RAIN DURATION 24 HOURS

&&

IRIS SYSTEM
Local storm report, Jul 19, 11:44 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1144 AM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     ATLANTA                 45.00N 84.15W
07/19/2013                   MONTMORENCY        MI   PUBLIC

            APPROXIMATELY FOUR ONE FOOT DIAMETER TREES UPROOTED

&&

SMITH
Local storm report, Jul 19, 11:55 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1155 AM EDT FRI JUL 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     ATLANTA                 45.00N 84.15W
07/19/2013                   MONTMORENCY        MI   PUBLIC

            LARGE TREE UPROOTED ON HOME

&&

IRIS SYSTEM
Local storm report, Jul 19, 12:16 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1216 PM EDT FRI JUL 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     ATLANTA                 45.01N 84.14W
07/19/2013                   MONTMORENCY        MI   PUBLIC

            POWER LINES DOWN

&&

IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:00 PM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac60 min
Jul 18, 9:31 PM EDTSpecial Marine WarningAPX89 min
Jul 18, 9:55 PM EDTSevere Thunderstorm WarningAPXChippewa35 min
Jul 19, 7:36 AM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac54 min
Jul 19, 7:53 AM EDTSpecial Marine WarningAPX67 min
Jul 19, 8:58 AM EDTSpecial Marine WarningAPX2 hr
Jul 19, 10:28 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Cheboygan, Emmet, Otsego47 min
Jul 19, 10:57 AM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency, Presque Isle63 min
Jul 19, 11:15 AM EDTSpecial Marine WarningAPX90 min
Jul 19, 11:28 AM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency47 min
Jul 19, 12:25 PM EDTBeach Hazards StatementAPXAntrim, Benzie, Emmet, Leelanau, Manistee4 hr
Jul 19, 1:41 PM EDTSpecial Marine WarningAPX109 min
Jul 19, 2:46 PM EDTSpecial Marine WarningAPX119 min
Jul 19, 3:10 PM EDTSpecial Marine WarningAPX2 hr

Nearby

Special Marine Warnings in Michigan, 2013Every special marine warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.